safer partying drug
fits (convulsions, seizures and passing out)
People can have a fit if suffering from heatstroke or an overdose. Strobe
lights can cause fits in some light-sensitive individuals (e.g. some
- If someone is fitting, remove furniture and other nearby objects and
wait until he or she has stopped before moving them. Put them in the
recovery position, checking that their airway is free of obstructions.
- Call an ambulance for medical assistance (phone 111). Ensure someone
stays with the person until medical assistance arrives.
- If someone is not breathing, use mouth-to-mouth or get someone who
can do this.
- If they are breathing and have collapsed, put them in the recovery
position. Turn them on to their front, head sideways and tilted up
slightly, bend arm and leg up that are on the side they are facing. Then
straighten their other arm parallel to their back.
If you are concerned about your own or someone else's drug use,
CADS now on 09-845 1818 or www.cads.org.nz